Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Taking divalproex for bipolar disorder. Feel unbalanced like fainting and dizzy. Advise?

User rating for this question
Answered by
Practicing since : 1998
Answered : 1846 Questions
hii i am taking medicine for manic bioplor disorder divalproex sodium 1000 mg everyday ,but i feel unbalanced all the time ,feel like i am fainting , i dont have any panic attacks or anxiety problem but i dont know why i feel really dizzy or i can say feel like i am on a boat. so can u tell me why its happen to me
Posted Fri, 5 Jul 2013 in Mental Health
Answered by Dr. Y V Siva Sankara Murty 2 hours later

Thanks for writing to health care magic.

That could be a side effect of the medicine that you are taking. Unable to balance also known as ataxia is a known side effect of divalproex sodium. So I request you to consult your doctor for the same.

Continue to ask further queries if any.
Hope this helps.
Take care.

Dr Y V Siva Sankara Murty,
Associate Professor.
Above answer was peer-reviewed by
Follow-up: Taking divalproex for bipolar disorder. Feel unbalanced like fainting and dizzy. Advise? 14 hours later
thanks for answer my question the other thing sometimes i take 2 spoon crush XXXXXXX pods with tea twice s week ,because its contain morphine and codiene its relax my brain , my depression , feel happy so is that safe with divalproex sodium or not because XXXXXXX seeds and XXXXXXX pods really good work for anxiety , stress, anger , depression ,LDL to good HDL , good for heart also
Answered by Dr. Y V Siva Sankara Murty 6 hours later

I suggest you make life style changes and adopt other methods to overcome depression, anxiety, stress, etc.

1. Meditation, yoga, breathing exercises, etc will help.
2. Go for a walk. Recreational exercises will be of use.
3. Play with kids. Listen to music.
4. Get busy with some work which suits you.
5. Try to help some body.... what ever small help you can........ at least once a day.
6. Pray God.
7. Look at the positive things in life.

For increasing the HDL do regular exercises rather than any other method that you are adopting.

Hope this helps.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor